Alert archive / Missouri / Freeze Warnings in 2022

Freeze Warning 2, NWS St. Louis, MO

April 8, 202217 counties in Illinois; 29 counties in Missouri

NWS St. Louis, MO issued this freeze warning at Apr 8, 2022, 3:35 AM CDT for 17 counties in Illinois; 29 counties in Missouri. It took effect at Apr 9, 2022, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2022, 3:35 AM CDT (08:35 UTC)
In effect from
Apr 9, 2022, 1:00 AM CDT
Expired
Apr 9, 2022, 8:00 AM CDT
In force
7 hr
Issued by
NWS St. Louis, MO
All 46 counties

Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2022-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2022-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1131 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

776 
WWUS73 KLSX 080835
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
335 AM CDT Fri Apr 8 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-082345-
/O.NEW.KLSX.FZ.W.0002.220409T0600Z-220409T1300Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
Including the cities of Mount Sterling, Quincy, Cahokia, Union,
Bowling Green, Columbia, Pittsfield, Alton, Sparta, Centralia,
Farmington, Vandalia, Litchfield, Saint Louis, Jefferson City,
Belleville, Edwardsville, Chester, Hannibal, Fulton, Saint
Charles, Mexico, Sullivan, Washington, and Salem
335 AM CDT Fri Apr 8 2022

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY...

* WHAT...Sub-freezing temperatures from 27 to 32 degrees.

* WHERE...Portions of south central, southwest, and west central 
  Illinois. Portions of central, east central, northeast, and 
  southeast Missouri.

* WHEN...From 1 AM to 8 AM CDT Saturday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Glass
3 follow-up statements
028 
WWUS73 KLSX 081939
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
239 PM CDT Fri Apr 8 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091045-
/O.CON.KLSX.FZ.W.0002.220409T0600Z-220409T1300Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
Including the cities of Mount Sterling, Quincy, Cahokia, Union,
Bowling Green, Columbia, Pittsfield, Alton, Sparta, Centralia,
Farmington, Vandalia, Litchfield, Saint Louis, Jefferson City,
Belleville, Edwardsville, Chester, Hannibal, Fulton, Saint
Charles, Mexico, Sullivan, Washington, and Salem
239 PM CDT Fri Apr 8 2022

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY...

* WHAT...Sub-freezing temperatures from 27 to 32 degrees.

* WHERE...Portions of south central, southwest, and west central 
  Illinois. Portions of central, east central, northeast, and 
  southeast Missouri.

* WHEN...From 1 AM to 8 AM CDT Saturday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Britt
924 
WWUS73 KLSX 090841
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
341 AM CDT Sat Apr 9 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091300-
/O.CON.KLSX.FZ.W.0002.000000T0000Z-220409T1300Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
Including the cities of Mount Sterling, Quincy, Cahokia, Union,
Bowling Green, Columbia, Pittsfield, Alton, Sparta, Centralia,
Farmington, Vandalia, Litchfield, Saint Louis, Jefferson City,
Belleville, Edwardsville, Chester, Hannibal, Fulton, Saint
Charles, Mexico, Sullivan, Washington, and Salem
341 AM CDT Sat Apr 9 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WHAT...Sub-freezing temperatures from 28 to 32 degrees.

* WHERE...Portions of south central, southwest, and west central 
  Illinois. Portions of central, east central, northeast, and 
  southeast Missouri.

* WHEN...Until 8 AM CDT this morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Glass
460 
WWUS73 KLSX 091251
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
751 AM CDT Sat Apr 9 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091400-
/O.EXP.KLSX.FZ.W.0002.000000T0000Z-220409T1300Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
Including the cities of Mount Sterling, Quincy, Cahokia, Union,
Bowling Green, Columbia, Pittsfield, Alton, Sparta, Centralia,
Farmington, Vandalia, Litchfield, Saint Louis, Jefferson City,
Belleville, Edwardsville, Chester, Hannibal, Fulton, Saint
Charles, Mexico, Sullivan, Washington, and Salem
751 AM CDT Sat Apr 9 2022

...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

Temperatures are rising into the mid to upper 30s, so the freeze 
warning is allowed to expire.

$$

MRM

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this freeze warning went out at Apr 7, 11:03 PM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, Apr 7, 11:03 PM CDT, 4 hours 32 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1103 PM CDT Thu Apr 7 2022

.SHORT TERM...  (Through Late Friday Night)
Issued at 250 PM CDT Thu Apr 7 2022

Latest water vapor imagery was showing the center a stacked low over
western Wisconsin with a shortwave trough rotating on the
southwest side of the low through Iowa into northwest Missouri.
This is causing the scattered showers along and ahead of the
trough. These scattered showers will continue through the rest of
the afternoon, mainly along and north of I-70. A second shortwave
currently extending west of the upper low will rotate south across
the area tonight bringing another round of showers to the area.
Forecast soundings as well as P-type plumes still are suggesting
that there will be a mix of rain and snow showers late tonight
into early Friday morning as this round of precipitation moves
across the area as temperatures drop in the low-mid 30s before
changing back to rain by late morning. The HREF is showing that
another weak shortwave will move down on the back side of the
upper trough that will be shifting east of the area on Friday, so
will keep scattered showers going through the afternoon hours
along and east of the Mississippi River. Friday night looks dry as
the upper low continues moves east with some clearing late on
Friday night.

Highs on Friday will only be in the 40s which is about 20 degrees
below normal. We will likely see a freeze on Friday night across
the entire area as clouds clear out late and winds finally begin
to decrease across the area. Low will range from the upper 20s to
low 30s.

Britt

.LONG TERM...  (Saturday through Next Thursday)
Issued at 250 PM CDT Thu Apr 7 2022

Not much change in thinking in the extended part of the forecast as
the global models are still showing that the large upper trough
that is currently over the central CONUS will lift out into the
northeastern CONUS by Saturday, and an upper ridge will move
across the Midwest on Sunday. This will result in dry weather over
the weekend before we enter a more active pattern early-mid next
week. It still looks like southwesterly upper flow will set up
over the area as trough deepens over the western CONUS which will
cause an increase in moisture transport from the Gulf of Mexico
and warm air advection across Missouri and Illinois. There still
are some model differences next week with how quickly the western
trough and an attendant cold front moves east into the Midwest
which is seen in the WPC Cluster Analysis, with many of the ECWMF
ensemble members moving the front through quicker than the GEFS.
Will need to keep an eye on this, but for now will keep showers
and thunderstorms in the forecast starting on Sunday night going
into Wednesday. There is also the possibility few strong or severe
thunderstorms, particularly on Wednesday given the latest SPC,
CIPS, and CSU guidance.

Saturday will start out cold for April, with lows at or below
freezing.  Highs on Saturday will also be below normal with 850mb
temperatures in the 0 to -5C range.  Then the warmup begins as the
low level flow turns out of the southwest on Sunday and 850mb
temperatures climb into the 10-15C range Monday into Wednesday next
week allowing temperatures to climb above normal.  Highs may be near
or above 80 in a few places by Tuesday and Wednesday.   NBM and GEFS
temperature plumes by the middle of next week are showing some
spread which reflects the speed of the front, so there is some
uncertainty in this forecast this far out. Have gone will near
normal temperatures behind the front on Thursday.

Britt

&&

.AVIATION...  (For the 06z TAFs through 06z Friday Night)
Issued at 1103 PM CDT Thu Apr 7 2022

Scattered light showers will continue to plague all local terminals
tonight into tomorrow morning. The light nature of these showers is
expected to keep visibilities in the VFR range, though I can't
completely rule out a brief drop to MVFR visibilities. Light snow
may also fall from these showers late tonight and early Friday
morning, though accumulations and impacts are not expected. Ceilings
will decrease overnight, with widespread MVFR ceilings expected
through much of the first part of the period. The exception to this
is KUIN, where IFR flight conditions are expected. IFR ceilings may
briefly impact KSUS, KSTL, and KCPS early in the morning, though
confidence is currently highest in these conditions remaining just
north of these three terminals. Through the day Friday, ceilings
will slowly improve with VFR flight conditions and calmer winds
expected near the end of the current forecast period as the current
weather system over the Midwest pushes further eastward.

Elmore

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 7, 2:40 PM CDT, 12 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
240 PM CDT Thu Apr 7 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081945-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
240 PM CDT Thu Apr 7 2022

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a chance of thunderstorms over parts of the area
from late Sunday night into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

Britt

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 10:37 AM CDTRiver Flood WarningLSXCalhoun, Greene, Jersey4 days

Nearby

Freeze Warnings in Missouri, 2022Freeze Warnings in Illinois, 2022Every freeze warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.